Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 142, NWS Jacksonville, FL

July 2, 2012Marion County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 2, 2012, 5:02 PM EDT for Marion County, Putnam County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 5:02 PM EDT (21:02 UTC)
Expired
Jul 2, 2012, 5:45 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Marion County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 127 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:10 PM EDTHAIL 12 N Georgetown, FLPUBLIC CITIZEN REPORTS HAIL OF AT LEAST QUARTER SIZE AND STRONG WIND GUSTS AT A LOCAL RESTAURANT IN THE VICINITY OF GEORGETOWN. TIME OF EVENT BASED ON RADAR IMAGERY.
Jul 2, 5:45 PM EDTHAIL 11 N Georgetown, FLQUARTER SIZE HAIL REPORTED AT 1264 COUNTY ROAD 309...LIVE OAK GOLF COURSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS52 KJAX 022102
SVRJAX
FLC083-107-022145-
/O.NEW.KJAX.SV.W.0142.120702T2102Z-120702T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  NORTHEASTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 545 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SALT SPRINGS. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2922 8175 2933 8195 2951 8179 2946 8158
TIME...MOT...LOC 2102Z 043DEG 1KT 2938 8178

$$

STRUBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:53 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 2, 1:53 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT MON JUL 2 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
THE AREA REMAINS IN BETWEEN A SURFACE TROUGH TO THE NORTH...AND SURFACE
RIDGING ACROSS SOUTH FLORIDA. TEMPERATURES AND DEWPOINTS ARE A FEW
DEGREES BELOW THE LAST FEW DAYS OF VERY HOT/HUMID CONDITIONS. CURRENT
HEAT INDEX READINGS IN THE 90S FOR MOST AREAS...AND WITH 3-5 DEGREES
OF WARMING REMAINING THIS AFTN...THIS WILL KEEP HEAT INDICES UNDER
ADVISORY CRITERIA...THUS WILL CANCEL THE HEAT ADVISORIES/WARNINGS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS
AFTERNOON INTO THIS EVENING CLOSE TO THE SURFACE TROUGH TO THE
NORTH...AND WITH SMALLER SCALE BOUNDARIES/SEABREEZE INTERACTIONS
ACROSS NE FL. THERE REMAINS SOME POTENTIAL FOR A FEW STORMS TO
BECOME STRONG...WITH GUSTY WINDS THE MAIN THREAT. ACTIVITY WILL
DIMINISH OVERNIGHT/TUESDAY MORNING...WITH ANOTHER ROUND OF
SCATTERED THUNDERSTORMS TUESDAY AFTN...WITH THE HIGHEST COVERAGE
ACROSS SE GA AND EXTREME NE FL. WITH HIGHS TUESDAY IN THE LOWER
TO MID 90S AND DEWPOINTS GENERALLY IN THE LOWER 70S...HEAT INDEX
READINGS WILL REMAIN BELOW ADVISORY CRITERIA...PERHAPS APPROACHING
CRITERIA FOR AN HOUR OR SO ACROSS PORTIONS OF SE GA...THUS WILL NOT
ANY WATCHES AT THIS TIME.

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
500H HIGH PRESSURE RIDGE WILL CONTINUE OVER SOUTHERN US. WEAK
TROUGHING WILL DEVELOP OVER THE EAST COAST LATER THIS WEEK.
COMBINATION OF HEAT...HUMIDITIY...SEA BREEZES...AND ENERGY FROM
TROUGHING WILL KEEP MAINLY AFTERNOON AND EVENING STORMS IN THE
FORECAST THIS PERIOD. TEMPERATURE FORECAST WILL REMAIN NEAR TO
ABOVE NORMAL.

&&

.AVIATION...
A FAIRLY PERSISTENT WEATHER PATTERN WILL CONTINUE THIS 18Z TAF
PERIOD...WITH AN UPPER HIGH OVER THE SOUTHERN US...AND A SURFACE
TROUGH ALONG THE EAST COAST. THE EAST COAST SEA BREEZE IS EXPECTED
TO MAKE MORE PROGRESS INLAND TODAY...WHICH WILL HELP LEAD TO
SPOTTY AFTERNOON AND EVENING STORMS...WITH INCREASED CONVERGENCE.

IN GENERAL...PREVAILING VFR CONDITIONS ARE EXPECTED...EXCEPT IN AND
NEAR STORMS AND AT KVQQ WHERE A PERIOD OF MVFR FOG OVERNIGHT IS
EXPECTED.

&&

.MARINE...
S/SW WINDS WILL CONTINUE FOR MUCH OF THIS WEEK...AS A TROUGH LINGERS
OVER THE EAST COAST. SLIGHTLY HIGHER WINDS WILL BE POSSIBLE AT
NIGHT...BUT CONDITIONS WILL REMAIN BELOW SCEC. ISOLATED STORMS WILL
BE POSSIBLE EACH DAY...MAINLY IN THE LATE AFTERNOON AND EVENING.

RIP CURRENTS: LOW RISK THROUGH TUESDAY.

&&

.FIRE WEATHER...
A LARGE RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL PERSIST
ACROSS THE SOUTHERN UNITED STATES THIS WEEK...WITH WEAK TROUGHING
DEVELOPING ALONG THE EAST COAST LATER IN THE WEEK. THE RESULT WILL
BE CONTINUED HOT CONDITIONS...ALONG WITH MAINLY AFTERNOON AND
EVENING STORMS. RH VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL
VALUES THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  93  75  95 /  30  40  30  40
SSI  77  90  77  92 /  30  30  30  30
JAX  73  94  74  95 /  30  30  20  20
SGJ  75  93  73  91 /  30  20  20  20
GNV  71  93  72  94 /  20  20  20  20
OCF  71  93  71  93 /  10  10  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/KEEGAN
Hazardous weather outlook, Jul 2, 1:55 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EDT MON JUL 2 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-031000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
155 PM EDT MON JUL 2 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND
SANTA FE RIVER...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON
LINGERING THROUGH THIS EVENING. A FEW OF THE STORMS COULD PRODUCE
GUSTY WINDS.

HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS
RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES.

MAJOR FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN
PORTIONS OF COLUMBIA AND HAMILTON COUNTIES.

MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF
ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION
COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 2, 2:33 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT MON JUL 2 2012

FLZ040-021915-
MARION-
233 PM EDT MON JUL 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS VALID UNTIL 315 PM EDT...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BELLEVIEW...OR 10 MILES NORTHWEST
OF THE VILLAGES...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...SANTOS...MOSS
BLUFF...BELLEVIEW...OCKLAWAHA...LAKE WEIR...SUMMERFIELD AND
WEIRSDALE THROUGH 315 PM EDT. GUSTY WINDS OF UP TO 45 MPH WILL BE
POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 2898 8234 2902 8241 2922 8236 2917 8184
      2895 8185 2895 8231
TIME...MOT...LOC 1833Z 346DEG 10KT 2904 8206

ALLEN
Local storm report, Jul 2, 3:52 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     4 WNW WAYCROSS          31.23N 82.41W
07/01/2012                   WARE               GA   TRAINED SPOTTER

            TREES AND POWER LINES WERE BLOWN DOWN ON THE WEST SIDE OF
            WAYCROSS. TIME OF DAMAGE WAS BASED ON RADAR IMAGERY.

&&

AENYEDI
Special weather statement, Jul 2, 4:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT MON JUL 2 2012

FLZ037-040-022045-
MARION-PUTNAM-
421 PM EDT MON JUL 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND EASTERN MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 445 PM EDT...

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTH OF SALT SPRINGS...MOVING
SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SALT SPRINGS...BURBANK...LYNNE...MOSS BLUFF AND JUNIPER
SPRINGS THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2931 8204 2955 8175 2933 8165 2931 8167
      2929 8164 2928 8164 2905 8163 2904 8165
      2896 8166 2895 8166 2895 8185
TIME...MOT...LOC 2021Z 332DEG 5KT 2928 8175

STRUBLE
Special weather statement, Jul 2, 4:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT MON JUL 2 2012

FLZ037-040-022145-
MARION-PUTNAM-
454 PM EDT MON JUL 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 545 PM EDT...

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER SALT SPRINGS...STATIONARY. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...GEORGETOWN...
SALT SPRINGS...LYNNE...JUNIPER SPRINGS AND BURBANK THROUGH 545 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2921 8210 2949 8180 2949 8155 2933 8163
      2932 8167 2930 8165 2918 8171
TIME...MOT...LOC 2054Z 028DEG 2KT 2937 8175

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:19 PM EDTSpecial Marine WarningJAX86 min
Jul 1, 10:59 PM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau46 min
Jul 1, 11:19 PM EDTSpecial Marine WarningJAX116 min
Jul 1, 11:43 PM EDTSpecial Weather StatementJAXBaker, Duval, Nassau32 min
Jul 2, 12:09 AM EDTSpecial Weather StatementJAXBaker, Bradford, Clay, Duval, Saint Johns, Union66 min
Jul 2, 12:17 AM EDTSpecial Weather StatementJAXColumbia, Suwannee58 min
Jul 2, 1:08 AM EDTSpecial Marine WarningJAX2 hr
Jul 2, 1:10 AM EDTSpecial Weather StatementJAXAlachua, Gilchrist50 min
Jul 2, 3:57 AM EDTHeat AdvisoryJAXBaker, Nassau10 hr
Jul 2, 2:33 PM EDTSpecial Weather StatementJAXMarion42 min
Jul 2, 4:21 PM EDTSpecial Weather StatementJAXMarion24 min
Jul 2, 4:54 PM EDTSpecial Weather StatementJAXMarion51 min
Jul 2, 5:22 PM EDTSpecial Weather StatementJAXFlagler53 min
Jul 2, 5:35 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam40 min
Jul 2, 5:38 PM EDTSpecial Weather StatementJAXPutnam52 min
Jul 2, 5:50 PM EDTSpecial Weather StatementJAXAlachua40 min
Jul 2, 6:05 PM EDTSevere Thunderstorm WarningJAXPutnam40 min
Jul 2, 6:15 PM EDTSpecial Weather StatementJAXClay45 min
Jul 2, 6:22 PM EDTSpecial Weather StatementJAXMarion53 min
Jul 2, 6:39 PM EDTSevere Thunderstorm WarningJAXMarion29 min
Jul 2, 6:45 PM EDTAreal Flood AdvisoryJAXMarion60 min
Jul 2, 6:48 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam42 min
Jul 2, 6:56 PM EDTSpecial Weather StatementJAXMarion49 min
Jul 2, 7:10 PM EDTAreal Flood AdvisoryJAXClay, Putnam65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.